Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Effect of Antibiotics on Contraceptive pills - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   I was prescribed amoxicillin last Friday. I have also being on the nuvaring for about a year. Ok well Saturday night I had unprotected intercourse with my boyfriend I was curious if I should get plan B. I am just afraid of the risk of being pregnant.
Doctor :   Hi
User :   HI
User :   Also he didn'
User :   t ejaculate inside me
User :   Dont mean to be impatient but u there
Doctor :   Hi
Doctor :   I am sorry, some technical problem
User :   Ok can u answer my question
Doctor :   Yes amoxycillin can interfere with the effects of nuvaring and can lead to ineffectivity of the contraceptive.
Doctor :   Hence it is suggested that you use plan b on a safer side.
User :   I heard that it doesnt really interfere with b.c. they just say that so then dont get sued if someone does get progo
Doctor :   Amoxycillin can interfere with the birth control pills.
Doctor :   Nuvaring has effects both on the systemic hormones and locally on the uterus.
Doctor :   Amoxycillin can interfere with the metabolism of the birth control pills thus reducing its effectivity.
Doctor :   It is advisable to avoid sexual intercourse while using antibiotics, or use alternative contraceptive methods .

Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor